Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 239, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2012, 8:51 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 8:51 PM EDT (00:51 UTC)
- Expired
- Jul 21, 2012, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 122 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:54 PM EDT | HAIL 1 | 6 E Gordontown, NC | QUARTER SIZE HAIL REPORTED AT VOLUNTEER FIRE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3006 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS52 KRAH 220051
SVRRAH
NCC057-151-220115-
/O.NEW.KRAH.SV.W.0239.120722T0051Z-120722T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF MARTHA...OR 12 MILES WEST OF
ASHEBORO...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MARTHA...
ULAH...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 94 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3589 7957 3553 7957 3551 8012 3586 8025
3592 7996
TIME...MOT...LOC 0051Z 305DEG 21KT 3571 8001
$$
GIH1 follow-up statement
039
WWUS52 KRAH 220111
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT SAT JUL 21 2012
NCC057-151-220120-
/O.EXP.KRAH.SV.W.0239.000000T0000Z-120722T0115Z/
DAVIDSON NC-RANDOLPH NC-
911 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND SOUTHEASTERN
DAVIDSON COUNTIES EXPIRES AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... THESE STORMS CONTINUE TO
PRODUCE EXTREME AMOUNTS OF CLOUD TO GROUND LIGHTNING. PEOPLE IN THE
AREA SHOULD REMAIN IN A SAFE SHELTER UNTIL THE STORMS HAVE PASSED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3589 7957 3553 7957 3551 8012 3586 8025
3592 7996
TIME...MOT...LOC 0110Z 305DEG 21KT 3565 7990
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:55 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 7:55 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT SAT JUL 21 2012 .SYNOPSIS... A WEAK FRONT WILL HOLD NEAR THE VIRGINIA BORDER THROUGH EARLY MONDAY. THE FRONT WILL THEN DISSIPATE AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI VALLEY... GULF COAST STATES... AND SOUTHEAST THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING... AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO 50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER. OVERNIGHT LOWS...69 TO 74. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM SATURDAY... WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING 2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2 ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF 850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S... WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP CONVECTION. SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT... AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE MOSTLY IN THE RANGE OF 70 TO 75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 755 PM SATURDAY... CHALLENGING AVIATION FORECAST AS A BROKEN BAND OF SCATTERED STRONG TO SEVERE STORMS EXTENDS ACROSS NORTHERN SECTIONS OF CENTRAL NC EARLY THIS EVENING. BASED ON THE CURRENT MOVEMENT OF STORMS TOWARD THE SOUTH... AND A GUST OF STRONG WINDS ALSO MOVING SOUTHWARD RUNNING OUT AHEAD OF THE STORMS... THESE WILL REMAIN IN THE VICINITY OF INT/GSO THROUGH 03Z... AND MAY PASS DIRECTLY OVER RDU AND RWI PRIOR TO 04Z. BRIEF MVFR TO IFR CONDITIONS AND NORTHEAST WINDS GUSTING TO 20-30 KTS ARE LIKELY BENEATH THESE STORMS... AND AVIATION INTERESTS SHOULD ALSO BE ALERT FOR VERY FREQUENT LIGHTNING STRIKES. CONFIDENCE IS HIGH THAT IFR/LIFR STRATUS BASED BELOW 1 THOUSAND FT AGL WILL REDEVELOP TONIGHT AFTER 06Z... AND THIS IS SUPPORTED BY THE LATEST HRRR MODEL AVIATION OUTPUT. MVFR VSBYS ARE ALSO EXPECTED. LOW CLOUDS WILL SLOWLY LIFT TO MVFR BUT WILL LIKELY REMAIN BROKEN THROUGH 14Z... NOT BECOMING VFR UNTIL AFTER 16Z. ADDITIONAL SCATTERED STORMS ARE EXPECTED AFTER 18Z SUNDAY... BUT CONFIDENCE IN THE TIMING AND LOCATION OF DEVELOPMENT PRECLUDES PLACING A THUNDERSTORM MENTION IN THE AVIATION FORECAST AT THIS TIME. LOOKING BEYOND EARLY SUNDAY EVENING... PATCHY IFR STRATUS AND MVFR FOG ARE EXPECTED AT RDU/RWI/FAY LATE SUNDAY NIGHT THROUGH MONDAY MORNING. AS A WARM AND HUMID AIR MASS HOLDS OVER THE REGION THROUGH MID WEEK... DAILY OCCURRENCES OF AFTERNOON AND EARLY EVENING SHOWERS AND STORMS WITH LOCALLY GUSTY WINDS AND MVFR CONDITIONS IN HEAVY RAIN ARE POSSIBLE AT EACH TERMINAL THROUGH THURSDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...DJF SHORT TERM...DJF LONG TERM...KRR AVIATION...HARTFIELD
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EDT SAT JUL 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 303 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 21, 6:49 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SAT JUL 21 2012
NCZ021-038-212330-
DAVIDSON-FORSYTH-
649 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 730 PM EDT...
AT 649 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEMMONS...OR ABOUT 8 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MIDWAY... SEDGE
GARDEN... WINSTON-SALEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 201.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
&&
LAT...LON 3615 8007 3596 8005 3594 8038 3596 8038
3599 8043 3601 8042 3603 8045 3604 8045
TIME...MOT...LOC 2249Z 255DEG 10KT 3601 8032
GIHSpecial weather statement, Jul 21, 7:12 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT SAT JUL 21 2012
NCZ009>011-026-027-220015-
FRANKLIN-HALIFAX-NASH-VANCE-WARREN-
712 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...VANCE...
HALIFAX AND FRANKLIN COUNTIES THROUGH 815 PM EDT...
AT 712 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELDON TO INGLESIDE...OR
ALONG A LINE EXTENDING FROM GARYSBURG TO 7 MILES NORTH OF
LOUISBURG...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ARCOLA...INGLESIDE...
CENTERVILLE...HALIFAX...LOUISBURG...AVENTON...AND...GLENVIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 150 AND 173.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7753
3633 7744 3624 7737 3599 7830 3632 7849
3650 7780
TIME...MOT...LOC 2312Z 330DEG 8KT 3640 7757 3620 7833
22Special weather statement, Jul 21, 7:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 735 PM EDT SAT JUL 21 2012 NCZ021-022-038-039-220030- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 735 PM EDT SAT JUL 21 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD... FORSYTH AND DAVIDSON COUNTIES THROUGH 830 PM EDT... AT 735 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF HIGH POINT...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH POINT... JAMESTOWN...GREENSBORO...PLEASANT GARDEN. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 126. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3609 7973 3579 7976 3586 8024 3610 8020 TIME...MOT...LOC 2335Z 276DEG 17KT 3601 8007 22
Special weather statement, Jul 21, 7:46 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SAT JUL 21 2012
NCZ024-025-040-041-220045-
CHATHAM-DURHAM-ORANGE-WAKE-
746 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS FROM CHAPEL HILL TO DURHAM...MOVING SOUTHEAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPEL HILL...DURHAM...
PARKWOOD...CARPENTER...AND...RESEARCH TRIANGLE...MORRISVILLE...AND...
RDU INTERNATIONAL...AND CARY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3610 7881 3609 7881 3608 7879 3607 7879
3608 7868 3602 7854 3577 7859 3560 7895
3584 7930 3584 7924 3591 7926 3598 7926
3612 7903
TIME...MOT...LOC 2344Z 309DEG 23KT 3595 7905
22Local storm report, Jul 21, 8:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FLASH FLOOD ROANOKE RAPIDS 36.45N 77.65W
07/21/2012 HALIFAX NC 911 CALL CENTER
MULTIPLE ROADS WITH AT LEAST 6-8 INCHES OF WATER
COVERING THEM...OFFICERS ON THE SCENE
&&
EVENT NUMBER RAH1200646
ELLISSpecial weather statement, Jul 21, 8:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SAT JUL 21 2012
NCZ039-220115-
RANDOLPH-
834 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 915
PM EDT...
AT 833 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ASHEBORO...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO AND ULAH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
VERY HEAVY RAINFALL AND STREET FLOODING.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 106 AND 111.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3592 8004 3590 7956 3590 7955 3553 7956
3553 8006
TIME...MOT...LOC 0033Z 286DEG 12KT 3575 7995
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| Jul 21, 8:40 PM EDT | Areal Flood Advisory | RAH | Randolph | 52 min |
| Jul 21, 8:47 PM EDT | Areal Flood Advisory | RAH | Wake | 44 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 59 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Jul 22, 12:08 AM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 22, 12:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 107 min |
| Jul 22, 12:50 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Jul 22, 2:22 AM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 22, 3:03 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 22, 3:16 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 2 hr |
| Jul 22, 3:27 AM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jul 22, 3:51 AM EDT | Areal Flood Advisory | RAH | Wake | 100 min |
| Jul 22, 4:26 AM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 22, 4:43 AM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 22, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland | 64 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Jul 22, 3:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 66 min |
| Jul 22, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 32 min |
| Jul 22, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 22, 4:46 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 86 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jul 22, 6:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RAH | Johnston | 67 min |
| Jul 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.